Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Darken face
Apr 19, 2006

Please Help? I am a 39 yr old black male, who has seen my face darken in the last 5 years dramatically. It has caused great grief with me. I am currently taking, Epvir, Norvir, Viread and Lexiva. Is there any other drugs or test that I could ask my doctor to do, that can restore my natural coloring of my skin on my face, it is only effecting my face.

Response from Dr. Henry

Some HIV drugs (AZT and FTC come to mind)have seemed to cause increased skin pigmentation in a small subset of patients (you are not taking those). Whether one of your current HIV meds is a possible culprit is unclear and often hard to pin down. I often have an HIV-experienced dermatologist look at the pigmentation and offer advice on possible causes. If one of the HIV drugs seems a likely cause then switching off them in a systematic manner over time (assuming other HIV meds are available as options)and then observe over 1-2 months before then switching off another one of your HIV meds. LH



Previous
Answer all this?
Next
dental/gums problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement